Irrationality Results for Values of Generalized Tschakaloff Series

Masaaki Amou, Masanori Katsurada

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


Arithmetical properties of values of the entire functionTq(x)=∑n=0x n/q(1/2)n(n+1), whereqis a parameter, q>1, were first studied by L. Tschakaloff (1921,Math. Ann.80, 62-74;84, 100-114). In this paper we introduce a generalization ofTq(x), given by (1.3), and prove the irrationality results for the values of (1.3) at rational points (see Theorem and Corollaries at the end of Section 1). One of the essential tools in the proof is a variant of Mahler's transcendence method, due to J. H. Loxton and A. J. van der Poorten (1977,in"Transcendence Theory: Advances and Applications," pp. 211-226, Academic Press, San Diego).

Original languageEnglish
Pages (from-to)155-169
Number of pages15
JournalJournal of Number Theory
Issue number1
Publication statusPublished - 1999 Jul

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Irrationality Results for Values of Generalized Tschakaloff Series'. Together they form a unique fingerprint.

Cite this